Cymbalta

Has anyone with type one been prescribed Cymbalta for neuropathic nerve pain? Any thoughts on it?

Hi Lauren, my name is Terri & I was diagnosed with T1d when I was 8 years old. Now, 45 years later, it still hasn’t gone away!! Lol. Jk. I have been taking Cymbalta for at least the past 8-10 years now. It’s been so long I can’t exactly remember. It took time to get my dosage right. Started @ 30mg/day and gradually ended up where I am now, @ 90mg/day every morning. I was originally prescribed Cymbalta for depression & anxiety. But, from what I’ve read, it can be used to treat peripheral neuropathy, arthritis & chronic pain, all of which unfortunately I also have. I would say the Cymbalta has been working for me to a certain extent. Good for the depression & anxiety not so sure about the latter of my issues. I was also put on neurotic about 4 years ago after a life threatening back surgery & I’m also still taking that(300mg) every night. I unfortunately still experience symptoms of neuropathy, arthritis & back pain. I will say, all of these meds., I believe have helped take the edge off of my symptoms. Maybe that comes with living with T1d for so long. Who knows? But, I will add, every person & body is different in & how they handle everything, including what they put in their body. Life’s tough getting older with T1d. I’m grateful for all the progress that’s been made for T1d but, still hanging in there & waiting for the cure that I truly believe is already out there!! How can it not be? Every morning that I wake up, I will continue to pray & count my blessings!! :pray:t3: Good blessings to you! I can only hope that I helped you in some way! You can feel free to reach out to me anytime if need be!

Thank you! I’ve read a lot of mixed reviews as I know every medication has because like you said, everyone’s body is different and reacts to each medication differently but have you noticed weight gain with Cymbalta?

Here’s another anecdotal experience. I have tried cumbolta, neuontin, and even methadone. This was after being diagnosed 5years with t1d. None of these meds worked for my neuropathy. Lots of negative side effects but not very helpful for the pain. Now 26yrs in with t1d, I can only say that what I’d most emphasized- controlling your numbers, was my biggest relief. I am 48 now, and will never be ‘athletic’ again, but I do not have the extreme pain I had when I was younger. At my worst, I could barely walk. Stepping up curbs was a major event.
Again, just my experience. Good luck with the med route. I hope with more refined gene knowledge, what and how much medication will no longer be a guessing game in helping with the pain.
John

Hi I’ve been T1 for going on 30 yrs. and only recently did one of my medical team for pain mgmt (bulging disc) recommended adding Cymbalta to my daily regime. I recently had a steroid epidural spine injection to help alleviate chronic numbness & tingling in outer left thigh.

2 months prior, the Diabetes Educator I consult with asked me to add Metformin ER into my daily regimen. Yes I’m T1, my pancreas stopped making insulin many years ago, but I also am somewhat brittle and probably have some insulin resistance in the mix resulting in a roller coaster of highs & lows.

I can only tolerate 1000mg Metformin daily, the next increase caused severe nausea & vomiting. I had mild stomach issues/diarrhea but I seemed to adapt. Once the Cymbalta was introduced, I started at 20mg daily increasing each week until reaching 60mg daily.

It’s been nearly a month with daily upset stomach & diarrhea. I never had weak stomach before & fairly certain it’s a side effect of Rx.

Yesterday was the first day without diarrhea, but I have radically changed my meals to BRAT diet and very mild bland foods & cut out my beloved coffee. I gave up on daily doses of Pepto, Imodium, Tums or Nauseum as it didn’t seem very helpful.

I also switched my daily dose to bedtime as I’ve struggled with daily drowsiness & bad case of the “yawns” since starting Cymbalta.

Im trying to be patient & allow a reasonable period of adjustment as I’m not convinced the alternative drugs (with their own side effects) would be a huge improvement.

I’ve noticed a small amount of improvement in my left thigh in terms of sensation, but hard to know if it’s drug related vs. steroid injection.

If there no additional improvement by end of year or diarrhea still persists, I’ll discuss with doctors on options to switch Rx possibly.

@Latin.Leprechaun hi Casey, welcome to TypeOneNation. Please keep posting and letting us know how you are doing, and good luck to you. I hope you start to see improvement.

Joe